QUESTION:

Dr. Heller,

The books are on order from Amazon.com but, in the meantime: – my friend is a woman, 39 yrs., who I think may have BPD.  The symptoms match but she has suddenly gotten much worse since her GYN put her on a combination hormone to stop excessive menstrual bleeding.  She is supposed to take this all the time, NEVER stopping to have a period!  Do these hormones disrupt the serotonin and dopamine balances?  – Now her mood swings happen within minutes and she is angry most of the time; threatening violence to herself, her friends and her pets.  She is also confused, illogical and falls down frequently.  Is it BPD or a brain tumor?  Or both?  – She also takes: a T3/T4 thyroid replacement: Thyrolar, for low thyroid function, and glyburide for Diabetes I1 .

ANSWER:

A brain tumor is highly unlikely.  Both overtreated and undertreated thyroid can cause mood swings, as can some estrogen levels.  An “estradiol” blood test would determine the blood level of estrogen.  If she’s been moody and angry prior to these hormones, the BPD makes sense.  Hormone irregularities can make the BPD worse, but won’t cause them.

 

Leave a Reply

Your email address will not be published. Required fields are marked *

*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>